Can Prednisone Cause Your Tinnitus to Increase While Taking It?

Discussion in 'Support' started by quietatnight, Feb 18, 2016.

tinnitus forum
    1. quietatnight
      Frustrated

      quietatnight Member

      Location:
      Rockford IL
      Tinnitus Since:
      1990
      Cause of Tinnitus:
      Accustic tramma due being too close to a fire craker when I was a kid
      Hi everyone

      I just started to take prednisone steroids yesterday and I was wondering has ANYONE ever had their tinnitus increase from taking it, or while they were taking the 9 day prednisone steroid treatment ? I know it's supposed to help lower the tinnitus, and stop hearing loss. I have spoke with doctors and pharmacist's and they say it is NOT an ototoxin drug, So I'm assuming that it's safe to take. After I took my first dose yesterday afternoon that night about 12 hours later I seemed to have developed a bad spike and increase in my tinnitus, made no sense to me. I have taken predinsone a couple of times before over the years with no problems.


      Please let me know, any input or info would be helpful and appreciated from people that have taken prednosone.


      Thank You


      Louie
      Quietatnight
       
    2. adam2525
      Balanced

      adam2525 Member

      Location:
      London, UK
      Tinnitus Since:
      2001
      I've taken it many times with no adverse tinnitus effects. From my experience of taking the drug I don't think there is any connection to your spike from taking the meds.
       
    3. quietatnight
      Frustrated

      quietatnight Member

      Location:
      Rockford IL
      Tinnitus Since:
      1990
      Cause of Tinnitus:
      Accustic tramma due being too close to a fire craker when I was a kid
      Hi Adam

      Thank you for respounding, yes I do agree with you, I doubt that it had anything to do with the predinsone, it may have been my lack of sleep, or just my OCD acting up again, plus I had fallen alseep on the couch ( one thing I never do ) because I know better to take a short 30 minute nap, that when you wake up for some reason tinnitus will spike up. My OCD may have made it seem worse. I think many people have that problem, and never take naps during the day time because of it.


      Louie

      Quietatnight
       
    4. quietatnight
      Frustrated

      quietatnight Member

      Location:
      Rockford IL
      Tinnitus Since:
      1990
      Cause of Tinnitus:
      Accustic tramma due being too close to a fire craker when I was a kid
      I also read about a hundered post on here of people that took predinsone with no problems at all with their tinnitus increasing, I could not fine even one that did.


      Louie

      Quietatnight
       
    5. adam2525
      Balanced

      adam2525 Member

      Location:
      London, UK
      Tinnitus Since:
      2001
      I think you have just summed it up. Naps can be lethal.
       
    6. quietatnight
      Frustrated

      quietatnight Member

      Location:
      Rockford IL
      Tinnitus Since:
      1990
      Cause of Tinnitus:
      Accustic tramma due being too close to a fire craker when I was a kid
      After reading all of those post about people that have taken predinsone, just about all of them said that they did NOT really get any long lasting relief, some said that they did for a few days, but once the medication wore off their tinnitus went right back to where it was, so what's the point ? Why even take the chance is the way I see it. I still hope that this slight increase that I hear right now will go back down to my baseline soon.



      Louie

      Quietatnight
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.